| Catalog Number |
25-1810 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Perforation (2001); Rupture (2208)
| Date of Event |
05/02/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a shoulder arthroscopy, the q-fix guide was inserted and began to drill with the accompanied drill bit from the disposable kit.There wasn't success drilling the pilot hole since the drill bit broke.However, nothing broke off into the patient's shoulder.The procedure was completed using a backup device use in a new drilled bone hole.This resulted in a non-significant surgical delay and no further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states per case details the drill bit did not break off into the patient's shoulder.The procedure was completed using a back-up device.It was also reported that an additional bone hole was required to complete the procedure and the impact to the patient is expected to be minimal.No adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A review of the customer provided images shows a used q-fix with a broken drill bit.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: 1) incorrect bone hole preparation.2) improper depth insertion.3)excessive force.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).